Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at May 15, 2025, 5:06 PM CDT for Clark County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2025, 5:06 PM CDT (22:06 UTC)
- Expired
- May 15, 2025, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Clark County, WI
The radar
The La Crosse radar (KARX), 123 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 5:21 PM CDT | TORNADO | 2 Wnw Unity, WI | This tornado developed in fields west of Unity before tracking northeast toward Colby. As it moved through rural areas of northeastern Clark County, it damaged multiple farm outbuildings, trees, power poles, and a home. This home had the majority of its roof r |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 12:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WFUS53 KARX 152206
TORARX
WIC019-152245-
/O.NEW.KARX.TO.W.0006.250515T2206Z-250515T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
506 PM CDT Thu May 15 2025
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
East central Clark County in central Wisconsin...
* Until 545 PM CDT.
* At 505 PM CDT, a confirmed tornado was located over Loyal, or 12
miles northeast of Neillsville, moving northeast at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Clark County, including the following locations...
County K And Capital Road, Riplinger, Colby, and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4474 9032 4466 9047 4475 9061 4501 9032
TIME...MOT...LOC 2205Z 223DEG 29KT 4473 9048
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Cecava3 follow-up statements
413
WWUS53 KARX 152221
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
521 PM CDT Thu May 15 2025
WIC019-152245-
/O.CON.KARX.TO.W.0006.000000T0000Z-250515T2245Z/
Clark WI-
521 PM CDT Thu May 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL CLARK COUNTY...
At 521 PM CDT, a confirmed tornado was located near Colby, or 20
miles south of Medford, moving northeast at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Abbotsford, Dorchester, Colby, Unity, and Riplinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4476 9032 4475 9042 4484 9050 4501 9032
TIME...MOT...LOC 2221Z 215DEG 38KT 4484 9037
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Cecava741
WWUS53 KARX 152233
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
533 PM CDT Thu May 15 2025
WIC019-152245-
/O.CON.KARX.TO.W.0006.000000T0000Z-250515T2245Z/
Clark WI-
533 PM CDT Thu May 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EASTERN
CLARK COUNTY...
At 532 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Abbotsford, or 13 miles south of Medford, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Abbotsford, Dorchester, and Colby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4487 9032 4493 9040 4501 9032
TIME...MOT...LOC 2232Z 202DEG 28KT 4495 9031
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Cecava779 WWUS53 KARX 152239 SVSARX Severe Weather Statement National Weather Service La Crosse WI 539 PM CDT Thu May 15 2025 WIC019-152249- /O.EXP.KARX.TO.W.0006.000000T0000Z-250515T2245Z/ Clark WI- 539 PM CDT Thu May 15 2025 ...THE TORNADO WARNING FOR EASTERN CLARK COUNTY WILL EXPIRE AT 545 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 800 PM CDT for central Wisconsin. && LAT...LON 4487 9032 4493 9040 4501 9032 TIME...MOT...LOC 2239Z 223DEG 29KT 4499 9026 $$ Cecava
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at May 15, 2:27 PM CDT, 2 hours 39 minutes earlier. Its key messages:
- Severe weather possible through 8 PM tonight. Large hail (possibly in the excess of 2.5" in diameter), tornadoes, and damaging winds (60-70 mph wind gusts) are all possible.
- 35 to 50 mph wind gusts (60-90% probability of wind gusts of 45 mph or greater west of the Mississippi River) on Friday. A Wind Advisory will be likely needed west of the Mississippi River.
Area forecast discussion, May 15, 2:27 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 227 PM CDT Thu May 15 2025 .KEY MESSAGES... - Severe weather possible through 8 PM tonight. Large hail (possibly in the excess of 2.5" in diameter), tornadoes, and damaging winds (60-70 mph wind gusts) are all possible. - 35 to 50 mph wind gusts (60-90% probability of wind gusts of 45 mph or greater west of the Mississippi River) on Friday. A Wind Advisory will be likely needed west of the Mississippi River. && .DISCUSSION... Issued at 227 PM CDT Thu May 15 2025 This afternoon and early evening At 2 PM, a cold front was located near Interstate 35 and warm front was located near Interstate 94. There was an occluded front that extends northwest back to a low pressure area near the Intersection of North Dakota/South Dakota/west-central Minnesota. In the warm sector of this system the MVFR deck of clouds is starting to break-up. Temperatures have warmed into the lower and mid-80s and dew points are in the lower to mid-60s. This is resulting in surface-based CAPES of 2500-3500 J/kg. 900-600 mb lapse rates are near 9 C/km. Effective shear remain in the 40 to 45 knot shear, so we have ample shear for supercell development. The SPC Mesoscale Analysis shows that CIN has eroded across southeast Minnesota and northeast Iowa, and it will dissipate across the remainder of the area by 3 PM. Still see a variety of run to run solutions on when the storms will start to form. For example the HRRR was showing the initial development over west-central Wisconsin earlier this morning. It has now trended west over east-central and southeast Minnesota. We are starting to see some thunderstorm development west of the Twin Cities and south-central Minnesota just west of Interstate 35. Soundings west of the Mississippi River are a bit less favorable for very large hail than those over west-central and central Wisconsin where the NCAPEs are much greater. Hail will likely occur between a half hour to hour after supercell development. There could potentially be some isolated reports of hail greater than 2.5" in diameter in Wisconsin. The better 0-1 km helicity look to be from east-central Minnesota southeast through west-central, central, and southeast Wisconsin. These areas have a higher tornado potential. As a result, a Tornado Watch has been issued until 8 PM for part of this area. Particularly concerned about central Wisconsin where the supercells will have time to mature and where there discrete, southern supercells will have the better potential to ingest unimpeded instability and low-level helicity. This area would have the potential of stronger tornadoes. With DCAPEs of 1000-1500 J/kg, dry air aloft, and 40-50 knot winds between 800 and 600 mb, there will be the potential for damaging winds. Currently thinking that these winds will be in the 60 to 70 mph range. Friday into Saturday A closed low will be move slowly east from Minnesota into the Great Lakes. As shortwaves rotate around this low, there will be periodic showers. There may be even some thunderstorms on Friday afternoon as the mean surface CAPES climb up to 1000 J/kg. Rainfall totals will range from a tenth to a half inch. The highest rain totals will be mainly north of Interstate 90. From late Friday morning into Friday evening, the soundings show steep surface to 800 mb (lapse rates around 8 C/km). Soundings suggest wind gusts will be in the 35 to 50 mph. The LREF has a probability of 60-90% that the wind gusts will be 45 mph or greater during the afternoon. A Wind Advisory will be likely needed west of the Mississippi River. Monday through Wednesday A low pressure area will move slowly east from the Central Plains into the Ohio River Valley. North of this low there is a high pressure system. Still plenty of uncertainty on the northern edge of this rainfall. This is especially the case on Monday and Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1229 PM CDT Thu May 15 2025 A swath of high-end MVFR ceilings are moving out of the RST terminal with VFR ceilings expected for much of the period. Storms have started to form along the arcing cold front across south central Minnesota. Mesoanalysis shows soundings across our area becoming uncapped earlier than expected so have included TEMPO groupings for these storms at both terminals. There is lower confidence with the RST TEMPO but enough to include it based on current observations. This line of storms will quickly move through the area with winds out of the south veering more to the west/southwest behind the front this evening. Some LLWS will be possible at both sites overnight so have included with this package but fine tuning may be needed with future updates. Wrap-around precipitation from the low pressure system will start to impact the RST terminal late in the period so have added in a PROB30 for this timeframe but increased confidence with the next update may warrant changing that to a prevailing group with the next package. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Boyne AVIATION...Barendse
Hazardous weather outlook, May 15, 4:17 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 417 AM CDT Thu May 15 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 417 AM CDT Thu May 15 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Severe storms are likely for some this afternoon into early evening. Locally, the higher risk lies east of the Mississippi River, along and north of Interstate 90. Very large hail of 2 inches or greater, tornadoes and damaging winds are all possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed east of the Mississippi River between 2 and 7 PM today...especially in locations north of Interstate 90. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, May 15, 4:33 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
433 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Hail 3 W Alma Center 44.44N 90.97W
05/15/2025 E1.75 Inch Jackson WI Public
Picture via social media.
&&
KBLocal storm report, May 15, 4:34 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
434 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Hail Elroy 43.74N 90.27W
05/15/2025 M1.00 Inch Juneau WI Law Enforcement
&&
NRFLocal storm report, May 15, 4:35 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
435 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Hail Mauston 43.80N 90.09W
05/15/2025 M0.70 Inch Juneau WI Law Enforcement
&&
NRFLocal storm report, May 15, 4:38 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
438 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Hail 1 WNW Arkdale 44.04N 89.90W
05/15/2025 M1.75 Inch Adams WI Trained Spotter
&&Local storm report, May 15, 4:40 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
440 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Hail 1 NNE Camp Douglas 43.94N 90.26W
05/15/2025 M1.00 Inch Juneau WI Other Federal
&&
NRFLocal storm report, May 15, 4:44 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
444 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Hail 3 SSW Plainville 43.67N 89.83W
05/15/2025 M1.00 Inch Juneau WI Trained Spotter
&&
NRFThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 46 min |
| May 15, 2:56 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 34 min |
| May 15, 3:10 PM CDT | Tornado Warning | ARX | Buffalo | 20 min |
| May 15, 3:16 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 44 min |
| May 15, 3:21 PM CDT | Wind Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 6 more | 6 hr |
| May 15, 3:28 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 47 min |
| May 15, 3:34 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 20 min |
| May 15, 3:51 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 24 min |
| May 15, 3:59 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 46 min |
| May 15, 4:07 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 38 min |
| May 15, 4:07 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 68 min |
| May 15, 4:12 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 48 min |
| May 15, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 51 min |
| May 15, 4:30 PM CDT | Tornado Warning | ARX | Clark | 45 min |
| May 15, 4:44 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 46 min |
| May 15, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 48 min |
| May 15, 5:06 PM CDT | Tornado Warning | ARX | Adams | 24 min |
| May 15, 5:14 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 46 min |
| May 15, 5:42 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 33 min |
| May 15, 5:45 PM CDT | Tornado Warning | ARX | Taylor | 30 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.